Drug reaction with eosinophilia and systemic symptoms: A complex interplay between drug, T cells, and herpesviridae

Luckshman Ganeshanandan, Michaela Lucas

Research output: Contribution to journalReview article

1 Citation (Scopus)

Abstract

Drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome, also known as drug induced hypersensitivity (DiHS) syndrome is a severe delayed hypersensitivity reaction with potentially fatal consequences. Whilst recognised as T cell-mediated, our understanding of the immunopathogenesis of this syndrome remains incomplete. Here, we discuss models of DRESS, including the role of human leukocyte antigen (HLA) and how observations derived from new molecular techniques adopted in key studies have informed our mechanism-based understanding of the central role of Herpesviridae reactivation and heterologous immunity in these disorders.

Original languageEnglish
Article number1127
Pages (from-to)1-11
Number of pages11
JournalInternational Journal of Molecular Sciences
Volume22
Issue number3
DOIs
Publication statusPublished - 1 Feb 2021

Fingerprint Dive into the research topics of 'Drug reaction with eosinophilia and systemic symptoms: A complex interplay between drug, T cells, and herpesviridae'. Together they form a unique fingerprint.

Cite this